Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 8, NWS Morristown, TN

March 5, 2022Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this wind advisory at Mar 5, 2022, 2:57 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Mar 5, 2022, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2022, 2:57 AM EST (07:57 UTC)
In effect from
Mar 5, 2022, 7:00 PM EST
Expired
Mar 6, 2022, 10:00 AM EST
In force
15 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS74 KMRX 050757
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
257 AM EST Sat Mar 5 2022

TNZ041-072-074-051800-
/O.NEW.KMRX.WI.Y.0008.220306T0000Z-220306T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
257 AM EST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SUNDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and 
  Sevier Smoky Mountains Counties.

* WHEN...From 7 PM this evening to 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Breezy winds are expected again on Sunday
  and Monday in the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
486 
WWUS74 KMRX 051441
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
941 AM EST Sat Mar 5 2022

TNZ041-072-074-060400-
/O.CON.KMRX.WI.Y.0008.220306T0000Z-220306T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
941 AM EST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SUNDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and 
  Cocke Smoky Mountains Counties.

* WHEN...From 7 PM this evening to 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Breezy winds are expected again tomorrow 
  and Monday in the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
533 
WWUS74 KMRX 060246 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
946 PM EST Sat Mar 5 2022

TNZ041-072-074-061000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-220306T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
946 PM EST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and 
  Cocke Smoky Mountains Counties.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
706 
WWUS74 KMRX 060801
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
301 AM EST Sun Mar 6 2022

TNZ041-072-074-061500-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-220306T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
301 AM EST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and 
  Cocke Smoky Mountains Counties.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
097 
WWUS74 KMRX 061442
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
942 AM EST Sun Mar 6 2022

TNZ041-072-074-061545-
/O.EXP.KMRX.WI.Y.0008.000000T0000Z-220306T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
942 AM EST Sun Mar 6 2022

...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

Wind gusts the remainder of today is expected to remain below 
advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 5, 12:42 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 5, 12:42 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1242 AM EST Sat Mar 5 2022

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

The forecast is still largely on track with some minor updates made.
As in recent trends, model guidance has continued to
underestimate temperatures, even this evening. As such, upward
adjustment was done for the first half of the night. However, with
the continued drier air in place and fairly light winds, low
temperatures will likely remain close to expected. Another change
made was with sky cover as some mid to high-level decks have
remained in place. This could further increase lows overnight,
which was also incorporated into the temperature adjustments. The
main concern in the nearer-term for the overnight shift will be
with fire weather, given potential of higher mixing heights
leading to increased winds and in the presence of remaining dry
air.

BW

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR to continue over the next 24 hours. Light or variable winds
this morning will give way to south-southwesterly winds between
5-10 knots with higher gusts. These gusty winds will relax
tonight. Otherwise only FEW-SCT250 is expected.

Diegan

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             51  76  56  78  60 /   0   0   0  10  10
Knoxville McGhee Tyson Airport, TN  49  76  57  77  60 /   0   0   0  10  10
Oak Ridge, TN                       50  76  56  76  60 /   0   0   0  20  10
Tri Cities Airport, TN              45  75  54  75  55 /   0   0   0  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Mar 4, 2:50 PM EST, 12 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
250 PM EST Fri Mar 4 2022

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-052000-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
250 PM EST Fri Mar 4 2022 /150 PM CST Fri Mar 4 2022/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.